Is Accutane safe to use? (prefer first-hand accounts)?!

Question: Is Accutane safe to use? (prefer first-hand accounts)?
I've been dealing with cystic acne and folliculitis for about 10 years (since I was 15), and I have used every acne medication under the sun. Nothing has worked. Five different types of antibiotics, lotions, body washes...literally everything. My doctor finally prescribed me Accutane (40mg daily) for 6 months. He assured me that my skin would clear up using the drug and that most of the rumors about Accutane side effects were exxagerated and/or isolated incidents. My question is mostly for people who have used this drug. I'm wondering what are some long term side effects you can link to the use of this drug? I'm not concerned with short term effects, as I stated that I've dealt with acne for 10 years and am willing at this point to put up with 6 months of discomfort. Thanks.


I used it and had absolutely no problems. I was seriously concerned as well since I'd heard reports of the hair loss, depression and the like, but I suffered nothing like that. For the first month, it did make my acne flair up, after that it got better and better. The only side effect I really had was incredibly dry lips, but I think everyone gets that. A little Aquaphor will help with that. I'd really recommend getting on the Accutane if nothing else worked. I was in the same situation and wished I had done it sooner.

Four years off Accutane.

Lol--You and I are in the same boat!! Cystic acne that is ruining my life. DR assured me most of the side affects were few and far b/t. Been on it for 2 months-going into my 3rd. No outright side affects. Face isn't red, not peeling, no nose bleeds. Hair is fine. Kinda dry lips controlled with Aquaphor (which is a must-go to target and get that). But my cholesterol jumped 50 points the first month. I'm a healthy eater so now I am living off of salmon and broccoli trying to lower it. I get the results of all my hard work tomorrow, and pray the cholesterol is lowered. This past week I have became constipated. Gassy. Miserable. Can't figured if it's all the raw broccoli or onset of IBS. Starting to freak out. I'm 29 and very healthy and am desperate to stay on this drug. Constantly looking at the accutane forums to get positive feedback so I'll stay on. But I'm affraid I'm getting slammed with the reality that this drug is hurting my insides-no matter how much freaking water I drink-.

I'm just like you. I feel like I would go through ANYTHING to stop this acne. But I'm not going to let it ruin my insides either......Pay attention to your body and if this drug affects you and it's just not working with YOUR system. Stop the drug. It seems everyone has a different story. this is just mine so far.

The consumer health information on is for informational purposes only and is not a substitute for medical advice or treatment for any medical conditions.
The answer content post by the user, if contains the copyright content please contact us, we will immediately remove it.
Copyright © 2007-2011 -   Terms of Use -   Contact us

Health Categories